Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sudden redness 5 days after injection


06-30-2015, 05:06 PM   #1
A ja
 
A ja's Avatar
 
Join Date: May 2015
Sudden redness 5 days after injection

I've had my first 4 injections 5 days ago. I was about to go to sleep when I noticed that on one of the injection sites I developed a red, slightly swallen spot. I was expecting some bruising right after but didn't have anything. Did anyone else have that? I'm a little worried that I didn't disinfect properly or did sth wrong otherwise
06-30-2015, 05:30 PM   #2
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi there. What was the medicine that was injected?
06-30-2015, 05:31 PM   #3
A ja
 
A ja's Avatar
 
Join Date: May 2015
Hi there. What was the medicine that was injected?
Should have mentioned that eh humira
06-30-2015, 06:23 PM   #4
Snickerdoodle
 
Snickerdoodle's Avatar
 
Join Date: Nov 2011
Location: New Jersey

My Support Groups:
I have been on Humira for a few years. After my first injections, I did have swelling at injection site for up to a week after. This reaction did mellow after I had been taking the medicine for a longer period of time...I think it took about a year before the swelling was only a day or 2 after instead of a week. Sometimes my swelling was very bad (as large as an orange) and sometimes it can be as small as a grape...but it is normal and nothing to worry about. Oh, and yes it does itch like crazy...but if you scratch too much you bruise so try not to scratch if you can somehow manage it.
06-30-2015, 07:38 PM   #5
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I've copied your thread here to the Humira forum so you can get even more insight
07-08-2015, 11:47 AM   #6
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Hi A ja. Did the swelling happen immediately after the injection? If so, it could simply be the humira pooling under your skin. This happens to me commonly after injection, and goes away quickly. If it is that, it is nothing to be concerned about.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
07-08-2015, 10:35 PM   #7
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
I usually get a red spot that itches and burns kind of like a jelly fish sting. It usually swells a little bit and can last one day or several days. Benadryl cream helps some.

You reaction sounds typical, but tell your doctor if it's really bothering you.
__________________
*Sick since 1987; managed on my own;
*diagnosed 2008 when I underwent emergency surgery;
*various meds and tests 2008-2012,
*Jan 2012-present, Humira. No symptoms, but scopes indicated disease.
*6MP for all of 2013.
*2014 &2015 complete mucosal healing.

**Staying on Humira for maintenance**

The statistics I see so far for my situation seem pretty good. There ARE long term statistics for the Anti-TNF drug treatments now. I'm here to make them longER.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sudden redness 5 days after injection
Thread Tools


All times are GMT -5. The time now is 10:51 PM.
Copyright 2006-2017 Crohnsforum.com